Texas, 2007Flash Flooding and Hail in Texas, July 8, 2007
July 8, 2007 · NWS FWD · 10 events in 7 counties and zones
An upper level low pressure system moved through the central Plains, triggering afternoon thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.5 million
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low pressure system moved through the central Plains, triggering afternoon thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 8, 1:49 PM CST, 56 minutes earlier.
Area forecast discussion, Jul 8, 1:49 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
249 PM CDT SUN JUL 8 2007
.DISCUSSION...
SCATTERED SHRA/TSRA CONTINUING FROM COMANCHE...TO CLEBURNE AND
DFW...TO GAINESVILLE AND SULPHUR SPRINGS. STORMS THUS FAR HAVE
PRODUCED LOCALLY HEAVY RAIN AND WIND GUSTS 30-35 MPH. EXPECT
ACTIVITY TO CONTINUE INTO THE AFTERNOON/EVENING HOURS BEFORE
STARTING TO DIMINISH.
UPPER LOW OVER SW OKLAHOMA STARTING TO SWING MORE ESE. THIS
FEATURE WILL STEADILY ROTATE ACROSS NORTHERN PORTIONS OF THE AREA
THROUGH MONDAY. LIFT FROM UPPER SYSTEM AND DIURNAL HEATING WILL
CONTINUE SCATTERED SHOWERS/STORMS INTO THE EVENING. WILL GO WITH
CHANCE POPS OVER EASTERN/NORTHEASTERN ZONES...WHICH SHOULD SEE
BEST FORCING FROM UPPER SYSTEM. WILL LEAVE SLIGHT CHANCE OVER ALL
BUT NORTHWEST ZONES GIVEN MOIST/MODERATELY UNSTABLE ATMOSPHERE.
WITH PROXIMITY OF UPPER LOW...WILL KEEP POPS GOING LATER INTO THE
EVENING HOURS. WILL LIKELY SEE ANOTHER ROUND OF AFTERNOON/EVENING
CONVECTION... MAINLY OVER EASTERN ZONES...ON MONDAY.
GUIDANCE SUGGESTS AN MCS MAY DEVELOP MONDAY AFTERNOON OVER CENTRAL HIGH
PLAINS. MCS SHOULD MOVE SE IN NWLY FLOW ON EAST SIDE OF SOUTHWEST
U.S. UPPER RIDGE. NAM HOLDS BULK OF PRECIP IN OKLAHOMA...WHILE GFS
PUSHES MCS DOWN INTO WESTERN NORTH TX. WILL LEAN A BIT TOWARD GFS
AND INCLUDE CHANCE POPS INTO OUR NORTHERN ZONES TUESDAY NIGHT INTO
WEDNESDAY.
SURFACE FRONT PUSHES TO NEAR THE RED RIVER WEDNESDAY...AND SLOWLY
SAGS INTO AREA THROUGH FRIDAY. THIS ALONG WITH SOUTHERN EDGE OF
NORTHWESTERLY FLOW BRUSHING AREA WILL CONTINUE CHANCE POPS FOR
MAINLY NORTHERN AND NORTHEASTERN ZONES WEDNESDAY THROUGH FRIDAY. GFS
BRINGS ANOTHER MCS INTO NORTH TEXAS SATURDAY AFTERNOON/EVENING.
WHILE CONFIDENCE IN SUCH FEATURES IS OBVIOUSLY LOW THIS FAR OUT...
PERSISTENCE OF OVERALL NORTHWEST FLOW PATTERN SUGGESTS SLIGHT CHANCE
TO CHANCE POPS ARE WARRANTED INTO THE WEEKEND.
MAV/MET TEMPERATURE GUIDANCE IN GOOD AGREEMENT THROUGH EARLY WEEK.
WILL GENERALLY FOLLOW TREND OF MEX TEMPERATURE GUIDANCE...SLOW
GRADUAL INCREASE OF TEMPS OVER NEXT WEEKEND AS SOUTHWEST U.S. UPPER
RIDGE STARTS TO SPREAD EAST TOWARDS TEXAS.
..06..
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 75 94 75 93 76 / 20 20 10 30 10
WACO, TX 74 93 75 92 75 / 20 20 10 20 10
PARIS, TX 71 93 72 92 73 / 30 30 30 30 20
DENTON, TX 72 94 75 93 74 / 20 20 30 30 10
MCKINNEY, TX 72 93 74 92 74 / 20 20 30 30 10
DALLAS, TX 76 93 75 92 76 / 20 20 10 30 10
TERRELL, TX 72 93 75 92 74 / 30 20 10 30 10
CORSICANA, TX 73 92 75 92 74 / 20 20 20 20 10
TEMPLE, TX 73 93 74 92 74 / 20 20 10 20 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
91/06
Hazardous weather outlook, Jul 8, 6:49 AM CST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
749 AM CDT SUN JUL 8 2007
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
749 AM CDT SUN JUL 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
ISOLATED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN
AND CLOUD TO GROUND LIGHTNING...GENERALLY SOUTH OF INTERSTATE 20.
.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THE REMAINDER OF THE
WEEK. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE ON
TUESDAY AND THEN AGAIN NEXT WEEKEND.
.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE NECESSARY FOR ISOLATED
AFTERNOON AND EVENING STORMS.
In the hours before
Special weather statement, Jul 8, 12:44 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
144 PM CDT SUN JUL 8 2007
TXZ118-081915-
TARRANT TX-
144 PM CDT SUN JUL 8 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN TARRANT COUNTY
AT 144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF EVERMAN...MOVING NORTHEAST AT 15
MPH.
WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM.
LAT...LON 3257 9747 3255 9713 3276 9705 3277 9742
DUNN
Special weather statement, Jul 8, 12:48 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
148 PM CDT SUN JUL 8 2007
TXZ107-081915-
HOPKINS TX-
148 PM CDT SUN JUL 8 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL HOPKINS COUNTY
AT 148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SULPHUR SPRINGS...MOVING
NORTHEAST AT 10 MPH.
WIND GUSTS TO 35 MPH AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM.
LAT...LON 3300 9574 3301 9538 3325 9536 3322 9572
DUNN
Special weather statement, Jul 8, 1:51 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
251 PM CDT SUN JUL 8 2007
TXZ095-082015-
LAMAR TX-
251 PM CDT SUN JUL 8 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN LAMAR COUNTY
AT 251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF PARIS...MOVING NORTH AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...DEPORT AND PARIS.
WIND GUSTS TO 50 MPH AND VERY HEAVY RAINFALL ARE LIKELY WITH THIS
STORM.
LAT...LON 3384 9555 3350 9557 3339 9531 3386 9532
DUNN
Special weather statement, Jul 8, 2:26 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
326 PM CDT SUN JUL 8 2007
TXZ103-104-082100-
DENTON TX-COLLIN TX-
326 PM CDT SUN JUL 8 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN COLLIN COUNTY
SOUTHEASTERN DENTON COUNTY
AT 326 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF CARROLLTON...MOVING
NORTHEAST AT 10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FAIRVIEW...FRISCO...
HACKBERRY...HEBRON...LEWISVILLE...LITTLE ELM...PLANO...THE COLONY AND
LAKE LEWISVILLE.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3300 9699 3299 9670 3316 9662 3321 9698
DUNN
Event by event
7 flash flood, 2 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm Wind, Johnson
- When
- July 8, 2:45 PM CST
- Where
- Johnson County, 7.17 mi SW of Lake Pat Cleburne
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.260, -97.520
Tree limbs were blown down at Lake Cleburne State Park.
Hail, Denton
- When
- July 8, 2:50 PM CST
- Where
- Denton County, Little Elm
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 33.150, -96.970
Hail, Denton
- When
- July 8, 2:55 PM CST
- Where
- Denton County, Little Elm
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.150, -96.970
Flash Flood, Somervell
- When
- July 8, 3:30 PM CST to 5:00 PM CST
- Where
- Somervell County, 4 mi E of Glen Rose to Nemo
- Cause
- Heavy Rain
- Property damage
- $400,000
- Reported by
- Law Enforcement
- Coordinates
- 32.230, -97.682
Numerous county and secondary roads were under water across the eastern and southern portions of the county. Some of these roads were: FM 56, FM 202, CR 406, CR 419, and Highway 144 south of Glen Rose. Flood waters knocked down fences and damaged some county roads.
Flash Flood, Johnson
- When
- July 8, 4:00 PM CST to 5:00 PM CST
- Where
- Johnson County, Cleburne
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.350, -97.400
Several county and secondary roads were under water. Vehicles were in high water on Hilltop Road near Cleburne State Park.
Flash Flood, Hamilton
- When
- July 8, 4:05 PM CST to 6:30 PM CST
- Where
- Hamilton County, Carlton to Hico
- Cause
- Heavy Rain
- Property damage
- $600,000
- Reported by
- Law Enforcement
- Coordinates
- 31.920, -98.170
Water was reported over CR 219 near Carlton. Flooding was widespread in Hico, with FM 1602 washed out and Highway 281 north of town impassable. Flooding was worst at the intersection of Highways 6 and 220. Three high water rescues were required, two for motorists and one at a house. Hico First National Bank, Jersey Lilly's restaurant, and the Koffee Kup restaurant sustained flood damage.
Flash Flood, Erath
- When
- July 8, 4:25 PM CST to 6:25 PM CST
- Where
- Erath County, 3 mi S of Stephenville to 15 mi S of Stephenville
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Law Enforcement
- Coordinates
- 32.187, -98.200
Several roads were flooded along the southern county border, and a high water rescue was needed on FM 914 six miles south of Alexander. Also in Alexander, CR 284 had about four feet of water over it's bridge. Five parts of Highway 1602 at Honey Creek were washed out, and Highway 281 was closed due to flood waters. There were a few reports of damaged driveways and culverts.
Flash Flood, Cooke
- When
- July 8, 5:15 PM CST to 7:00 PM CST
- Where
- Cooke County, Muenster
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 33.650, -97.380
Many county roads around town flooded.
Flash Flood, Comanche
- When
- July 8, 6:45 PM CST to 8:15 PM CST
- Where
- Comanche County, Proctor
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.980, -98.430
The intersection of CR 341 and CR 335 was barricaded due to high water.
Flash Flood, Hamilton
- When
- July 8, 7:00 PM CST to 9:00 PM CST
- Where
- Hamilton County, Hamilton
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 31.700, -98.120
In Hamilton, McCaleb Lane and Pipes Street were flooded by at least two feet of water.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, July 8 to 10, 20071 death · 8 events
- Excessive Heat in Illinois, July 8 to 10, 20071 death · 1 event
- Lightning Strike in Florida, July 8, 20071 death · 1 event
- Hail and Damaging Wind in Nebraska, July 8, 2007$935,000 · 2 in hail · 8 events
- Flash Flooding in Texas, July 8, 2007$260,000 · 3 events
- Wildfire in Colorado, July 8 to 10, 2007$200,000 · 1 event
- Hail and Damaging Winds in Michigan, July 8, 2007$20,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Minnesota, July 8, 20072.75 in hail · 36 events
- Flash Flood and Hail in Nebraska, July 8 to 9, 2007$20,000 · 1.75 in hail · 8 events
- Excessive Heat in New Jersey, July 8 to 10, 200721 events
- Hail and Damaging Winds in Wisconsin, July 8, 20071 in hail · 16 events
- Flash Flooding and Hail in Michigan, July 8, 2007$7,000 · 1.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40952, 40950, 40951, 42777, 42779, 42775, 42782, 42783, 42785, 43853.